Bounding sections of bundles on curves



Downloads per month over past year

Sols, Ignacio and Arrondo Esteban, Enrique (1992) Bounding sections of bundles on curves. In Complex projective geometry. London Mathematical Society Lecture Note Series (179). Cambridge University Press , Trieste, pp. 24-31. ISBN 0-521-43352-5

Official URL:


The aim of this note is to prove some bounds on the global sections of vector bundles over a smooth, complete and connected curve C . Just by an application of the Clifford theorem, the authors prove (Proposition 2) (*) h 0 (E)≤deg(E)/2+2 for a semistable rank 2 vector bundle E and discuss when (*) is sharp. They propose a sharper bound for an indecomposable bundle (which is shown to be correct for a hyperelliptic curve) but, as added in proof, this bound is overoptimistic in the general case (see Proposition IV.7 of a paper by the reviewer [Duke Math. J. 64 (1991), no. 2, 333–347] or forthcoming work of Tan). By a dimension count the authors prove (Corollary 6) h 0 (E)≤deg(E)/2+rank(E) for every globally generated semistable bundle E . In this set-up, they give a Martens-type theorem (Proposition 9).

Item Type:Book Section
Uncontrolled Keywords:Ruled surface; Hyperelliptic curves; Non-semistable vector bundles
Subjects:Sciences > Mathematics > Algebra
ID Code:20987
Deposited On:22 Apr 2013 15:47
Last Modified:22 Jan 2016 15:09

Origin of downloads

Repository Staff Only: item control page